Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 130, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 9, 2011, 1:16 PM MST for Mohave County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2011, 1:16 PM MST (20:16 UTC)
- Expired
- Sep 9, 2011, 1:45 PM MST
- In force
- 29 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3990 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WUUS55 KVEF 092016 SVRVEF AZC015-092045- /O.NEW.KVEF.SV.W.0130.110909T2016Z-110909T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 116 PM MST FRI SEP 9 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 145 PM MST. * AT 113 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL MOHAVE COUNTY...OR 39 MILES SOUTHEAST OF MESQUITE...AND WAS MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTH CENTRAL MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3626 11342 3612 11364 3635 11381 3646 11364 TIME...MOT...LOC 2015Z 323DEG 7KT 3633 11366 $$ MORGAN
2 follow-up statements
192 WWUS55 KVEF 092032 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 132 PM MST FRI SEP 9 2011 AZC015-092045- /O.CON.KVEF.SV.W.0130.000000T0000Z-110909T2045Z/ MOHAVE AZ- 132 PM MST FRI SEP 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MST FOR CENTRAL MOHAVE COUNTY... AT 126 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL MOHAVE COUNTY...OR 41 MILES SOUTHEAST OF MESQUITE...AND WAS MOVING SOUTHEAST AT 10 MPH. RADAR INDICATED THAT STORM WAS LIKELY PRODUCING HIGH WINDS AT 130 PM...AND THIS WILL CONTINUE THROUGH 145 PM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTH CENTRAL MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3626 11342 3612 11364 3635 11381 3646 11364 TIME...MOT...LOC 2030Z 323DEG 7KT 3631 11364 $$ MORGAN
063 WWUS55 KVEF 092040 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 140 PM MST FRI SEP 9 2011 AZC015-092049- /O.EXP.KVEF.SV.W.0130.000000T0000Z-110909T2045Z/ MOHAVE AZ- 140 PM MST FRI SEP 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT 145 PM MST... AT 139 PM MST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM OVER RURAL NORTH CENTRAL MOHAVE COUNTY HAD WEAKENED. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 145 PM. LAT...LON 3626 11342 3612 11364 3635 11381 3646 11364 TIME...MOT...LOC 2039Z 323DEG 7KT 3630 11363 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 7:18 AM MST, 5 hours 58 minutes earlier.
Area forecast discussion, Sep 9, 7:18 AM MST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 718 AM PDT FRI SEP 9 2011 .SYNOPSIS...AN AREA OF LOW PRESSURE OVER THE AREA WILL GENERATE ISOLATED TO SCATTERED THUNDERSTORMS TODAY WITH THE BEST CHANCE OF STORMS OVER THE MOUNTAINS. THE MAIN THREAT WITH ANY STORMS TODAY WILL BE VERY GUSTY WINDS. AS THE AREA OF LOW PRESSURE INTENSIFIES NEAR THE CALIFORNIA COAST...AN INCREASE IN SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE WEEKEND...WITH HEAVY RAIN AND HAIL ALSO BECOMING THREATS. && .UPDATE...TWEAKED FIRST PERIOD GRIDS TO REFLECT AREA OF FORCING ALONG AND SOUTH OF INTERSTATE 40 WHICH WAS GENERATING SHOWERS AND A FEW THUNDERSTORMS THIS MORNING. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... 245 AM PDT FRI SEP 9 2011 .SHORT TERM...THE UPPER LOW WHICH GENERATED A FEW THUNDERSTORMS AND VIRGA BOMBS WITH GUSTY WINDS THURSDAY AFTERNOON AND EVENING WILL REMAIN OVER THE AREA TODAY. THE MODELS ACTUALLY INDICATE TWO DIFFERENT CIRCULATION CENTERS ASSOCIATED WITH THE LOW THIS AFTERNOON...ONE OVER SOUTHERN UTAH AND ANOTHER OVER CENTRAL CALIFORNIA. MOISTURE WILL STILL BE SOMEWHAT LIMITED/SHALLOW BUT THE AIR MASS WILL BE SOMEWHAT UNSTABLE WITH THE RELATIVELY COOL AIR ALOFT DUE TO THE LOW. THIS SHOULD BE SUFFICIENT TO GENERATE SHOWERS AND THUNDERSTORMS TODAY WITH THE BEST CHANCES OVER THE MOUNTAINS AND MOHAVE COUNTY. FORECAST SOUNDINGS CONTINUE TO INDICATE AN INVERTED V PROFILE RESULTING IN STRONG GUST POTENTIAL WITH STORMS. THE WESTERN PART OF THE LOW THEN BECOMES DOMINANT SATURDAY WITH THE CIRCULATION BECOMING CENTERED NEAR POINT CONCEPTION CALIFORNIA. THIS WILL ALLOW FOR AN INCREASE IN MOISTURE WITH UPPER DIFLUENCE SETTING UP AND A JET ROUNDING THE BASE OF THE TROUGH HEADING FOR OUR AREA FROM THE SOUTH. AS A RESULT...MOST OF THE FORECAST AREA WILL HAVE A GOOD CHANCE OF THUNDERSTORMS...WITH THUNDERSTORMS LIKELY OVER THE SIERRA AND CLARK COUNTY MOUNTAINS. THE LOWEST CHANCE OF THUNDERSTORMS WILL BE OVER SOUTHERN SAN BERNARDINO COUNTY WHERE MODELS INDICATE A BIT OF A DRY SLOT. THERE SHOULD BE ENOUGH DYNAMICS AND INSTABILITY TO OVERCOME THE RELATIVE DRYNESS TO JUSTIFY THE MENTION OF AT LEAST A SLIGHT CHANCE. ALTHOUGH MOISTURE DOES INCREASE SOME...THE LOWEST LEVELS ARE STILL PROGGED TO BE RELATIVELY DRY WITH STILL SOME INVERTED V PROFILES ON THE SOUNDINGS. SO THERE COULD STILL BE SOME PRETTY GUSTY WINDS WITH STORMS IN ADDITION TO AN INCREASING THREAT OF HEAVY RAIN. LITTLE CHANGE IS EXPECTED IN THE PATTERN SUNDAY SO THERE WILL STILL BE A PRETTY DECENT CHANCE OF THUNDERSTORMS. ONE THING TO BE WATCHING FOR IS A DRY SLOT WHICH THE GFS IS RATHER BULLISH BRINGING UP THROUGH SAN BERNARDINO AND INYO COUNTIES. TEMPERATURES WILL BE COOLING THROUGH THE SHORT TERM...WITH NEAR NORMAL HIGH TEMPS TODAY...DROPPING A FEW DEGREES SATURDAY AND AGAIN SUNDAY. .LONG TERM...MONDAY THROUGH THURSDAY...THE FORECAST WEATHER PATTERN DURING THE LONG TERM RESEMBLES A BACTRIAN CAMEL WITH ONE HUMP OF HIGH PRESSURE TO THE WEST AND ANOTHER TO THE EAST. LOW PRESSURE SITS IN BETWEEN AND WILL CONTINUE AN EXTENDED PERIOD OF UNSETTLED WEATHER CONDITIONS. MODEL FORECASTS ARE NOT OVERLY MOIST NOR ARE THEY OVERLY UNSTABLE ANY ONE DAY HOWEVER WITH THE LOW OVER OR IN THE VICINITY OF THE FORECAST AREA...THERE WILL BE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY BUT WHERE THEY DEVELOP WILL DEPEND ON A VARIETY OF FACTORS THAT SHOULD BECOME CLEARER AS THE TIME DRAWS CLOSER. OTHERWISE...AT TIMES IT WILL BE BREEZY WITH VARYING AMOUNTS OF CLOUD COVER AND TEMPERATURES NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES. .AVIATION...FOR MCCARRAN...GENERALLY LIGHT AND VARIABLE WINDS UNDER 8KTS THROUGH THIS MORNING. SATELLITE IMAGERY INDICATES SCT-BKN SKY CONDITIONS FROM NEAR KLAS AND SOUTH WITH CLEARING CONDITIONS TO THE NORTH. CLOUDS WILL INCREASE TODAY AND THERE WILL BE A CHANCE OF THUNDERSTORMS OVER AND NEAR THE LOCAL MOUNTAIN RANGES WITH A SMALL CHANCE THAT ONE COULD DEVELOP OVER KLAS. IN GENERAL...WINDS ARE EXPECTED TO BE OUT OF THE EAST UP TO 10KTS BUT COULD BECOME HIGHLY VARIABLE DEPENDING ON WHERE SHOWERS AND THUNDERSTORMS DEVELOP AND MOVE. AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED IN THE VALLEY SATURDAY AND SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY WINDS ARE EXPECTED TO BE LIGHT AND VARIABLE THROUGH THE MORNING HOURS WITH AREAS OF SCT-BKN CLOUDS AOA 10K FEET. CLOUD COVER WILL INCREASE ACROSS MUCH OF THE AREA TODAY AS AN UPPER LEVEL TROUGH DEVELOPS OVER THE REGION AND FORMS A LOW OVER CALIFORNIA BY SATURDAY. THE WILL RESULT IN A CHANCE FOR SHOWERS AND THUNDERSTORMS PRIMARILY OVER MOUNTAIN AREAS FRIDAY AFTERNOON WITH A BETTER CHANCE OVER THE REST OF THE AREA THIS WEEKEND. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/HARRISON/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 9, 3:54 AM MST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 354 AM PDT FRI SEP 9 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-100700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 354 AM PDT FRI SEP 9 2011 /354 AM MST FRI SEP 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE OVER THE REGION WILL GENERATE ISOLATED TO SCATTERED THUNDERSTORMS WITH THE BEST CHANCE OF STORMS OVER THE HIGHER TERRAIN. THERE WILL BE A THREAT OF VERY GUSTY WINDS WITH ANY STORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE MORE WIDESPREAD OVER THE WEEKEND AS THE AREA OF LOW PRESSURE SETS UP NEAR THE CALIFORNIA COAST. THERE WILL BE SOME INCREASE IN MOISTURE RESULTING IN A THREAT OF HEAVY RAIN WITH STORMS BUT THE THREAT OF GUSTY WINDS WILL CONTINUE. THE LOW PRESSURE SYSTEM WILL LINGER ACROSS THE REGION MONDAY THROUGH THURSDAY WITH THUNDERSTORM CHANCES CONTINUING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.